MAUDE Adverse Event Report: NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 72003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 10/27/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The nalu trial system leads were implanted.The trial system does not include implantation of an implantable pulse generator (ipg) and the trial system did not get activated.There are no indications that the nalu system caused or contributed to the patient death.The patient passed all standard screenings prior to scheduling the procedure and there were no relevant pre-existing medical conditions disclosed to the firm.Exact cause of death is unknown to the firm.Death is a known inherent risk of sedation.
 
Event or Problem Description
On (b)(6) 2023 the patient was prepped for implant of a nalu peripheral nerve stimulator trial system, targeting the cluneal nerve to treat lower back pain.Patient was administered anesthesia for the procedure and placed in a prone position.The physician implanted the trial leads at the desired position.The procedure lasted approximately 10 minutes.After implanting the trial leads, the attending crna (certified registered nurse anesthetist) attempted to revive the patient after the procedure and discovered the patient had gone into cardiac arrest.Chest compressions were initiated.Emergency medical services arrived several minutes later and continued cpr.The patient was unable to be revived and was eventually pronounced dead.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL INC
2320 faraday avenue
suite 100
calsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad
Manufacturer Contact
terry villarba
2320 faraday avenue
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key18046309
Report Number3015425075-2023-00263
Device Sequence Number15310344
Product Code GZF
UDI-Device Identifier00812537033631
UDI-Public01008125370336311123072117260721109455164
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/21/2026
Device Model Number72003
Device Catalogue Number72003
Device Lot Number09455164
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Five-Day
Initial Date Received by Manufacturer 10/27/2023
Initial Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/21/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown